Suggest treatment for sore throat while on Augmentin 375mg

default
Posted on Tue, 16 Jun 2015 in Ear, Nose and Throat Problems
Question: Hi i am 34 yr having Sore throat from last 15 days but its nt getting better tried all home remeidy like gargle warm water etc from last four days i started taking Augmentin 375 once in a day but no relief kindly suggest what to do..
doctor
Answered by Dr. Sumit Bhatti 55 minutes later
Brief Answer:
Pharyngitis, Augmentin dose, supportive medication, rule out other causes.

Detailed Answer:
Hi,

Thank you for your query.

1. The image shows a mild sore throat with granular pharyngitis.

2. You need to increase the dose of Augmentin to at least 625 mg twice a day as 375 mg once a day is inadequate.

3. Add an anti-allergic mucolytic and an anti-inflammatory medication, preferably prescribed by a local doctor after throat examination. A throat swab and a routine blood test should be sent. Diet should be bland. Acid reflux and a post nasal drip should be ruled out.

I hope that I have answered your query. If you have any more questions I will be available to answer them.

Regards.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Sumit Bhatti 2 hours later
thank you doctor these are not the symtoms of throat camcer na
doctor
Answered by Dr. Sumit Bhatti 8 hours later
Brief Answer:
No, definitely not.

Detailed Answer:
Hi,

Thank you for writing back.

1. No, these are definitely not the symptoms of throat cancer.

2. This is a pharyngitis and will get better.

Wishing you good health,

Regards.
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Sumit Bhatti 10 hours later
Thanx a lot doc for ur valuable suggestions one more thing i want to know sir that how long i need to take augmentin 625
doctor
Answered by Dr. Sumit Bhatti 22 minutes later
Brief Answer:
At least 5-7 days.Let your doctor decide.

Detailed Answer:
Hi,

Thank you for writing back.

1. The Augmentin should be taken for at least 5-7 days. Let your doctor decide the exact duration based on your symptoms and signs. This course can extend up to 14-21 days.

2. Be aware of side effects such as loose motions and rashes amongst others. Hence it is important to take these medication sunder strict medical supervision.

I hope that I have answered your query. If you have any more questions I will be available to answer them.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Sumit Bhatti

ENT Specialist

Practicing since :1991

Answered : 2593 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Gastroesophageal reflux disease

doctor1 MD

I m diagnosed with various allergies n for controlling my cough, I had to take prednisone which showed all the side effects in my body. Totally...

doctor1 MD

I think I m going through peri-menopause and want to check symptoms. I have psoriasis so I thought the little red bumps on my skin were due to...

doctor1 MD

I have a headache since yesterday, it hurts in the back of my head, and today i have been having a blurry vision from time to time. I also threw...

doctor1 MD

I have heart burn and my left arm and shoulder feel numb. The left side of my chest feels tight..near my heart but I do not have a crushing...

doctor1 MD

I had and was treated for strep. It has been a month, and I still have a lingering cough . Why is the cough hanging on? Have you had similar...

doctor1 MD

Pain on left upper side of chest, out of breath, sweating in cold room, extremely fatigued and acid reflux .

doctor1 MD

HI, I seem to have a chest cold - in the morning a lot of mucus some yellow and Greene. then during the day a lot of dry cough . Now at night feel...

Get personalised answers from verified doctor in minutes across 80+ specialties

183 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2